Heroin abuser, anti-TB drugs and withdrawal symptoms - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 06-20-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,269 Times in 881 Posts
Reputation: 3279
Drug Heroin abuser, anti-TB drugs and withdrawal symptoms

A thirty-five-year-old male, formerly a heroin abuser, has been on methadone maintenance for the last thirteen months. Two weeks ago, he had a positive tuberculosis skin test (PPD test), and a chest radiograph showed evidence of right upper lobe infection. He was started on standard antimycobacterial therapy. He has come to the emergency department complaining of "withdrawal symptoms". Which of the following antimycobacterial drugs is likely to have caused this patient's acute withdrawal reaction?

A) Ethambutol
B) Isoniazid
C) Pyrazinamide
D) Rifampin
E) Streptomycin
Reply With Quote Quick reply to this message
The above post was thanked by:
pass7 (06-22-2011), usluipek (06-22-2011)



  #2  
Old 06-20-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 339
Threads: 94
Thanked 331 Times in 150 Posts
Reputation: 291
Default

rifampine??
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-21-2011)
  #3  
Old 06-21-2011
USMLE Forums Guru
 
Steps History: Not yet
Posts: 417
Threads: 74
Thanked 131 Times in 94 Posts
Reputation: 141
Default

InH is also P450 inducer and it also causes hepatotoxicity, so i will go with Isoniazid!
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-21-2011)
 
  #4  
Old 06-21-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,269 Times in 881 Posts
Reputation: 3279
Default

Quote:
Originally Posted by salz View Post
InH is also P450 inducer and it also causes hepatotoxicity, so i will go with Isoniazid!
INH is not a cit P450 inducer...

INH = INHibits
Reply With Quote Quick reply to this message
  #5  
Old 06-21-2011
dr z's Avatar
USMLE Forums Addict
 
Steps History: Step 1 Only
Posts: 136
Threads: 34
Thanked 350 Times in 89 Posts
Reputation: 370
Post D

D: rifampin
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-21-2011)
  #6  
Old 06-21-2011
USMLE Forums Scout
 
Steps History: Step 1 Only
Posts: 35
Threads: 1
Thanked 49 Times in 23 Posts
Reputation: 59
Default

Inh is Inhibitor NOT inducer
RifAMPin is Inducer....AMPlifier
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-21-2011)
  #7  
Old 06-21-2011
USMLE Forums Scout
 
Steps History: Not yet
Posts: 13
Threads: 3
Thanked 4 Times in 4 Posts
Reputation: 14
Default isoniazid is not an inhibitor

Quote:
Originally Posted by bebix View Post
INH is not a cit P450 inducer...

INH = INHibits
INH IS AN INDUCER OF cyp2E1
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-22-2011)
  #8  
Old 06-21-2011
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,175
Threads: 38
Thanked 854 Times in 478 Posts
Reputation: 864
Default

Quote:
Originally Posted by bebix View Post
INH is not a cit P450 inducer...

INH = INHibits
I think its an Inducer, in FA it says it increases the activity of P450...
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-22-2011)
  #9  
Old 06-21-2011
pass7's Avatar
USMLE Forums Guru
 
Steps History: 1+CK+CS+3
Posts: 406
Threads: 30
Thanked 141 Times in 109 Posts
Reputation: 151
Default

wats the answer ???
Reply With Quote Quick reply to this message
  #10  
Old 06-22-2011
bebix's Avatar
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 1,357
Threads: 194
Thanked 3,269 Times in 881 Posts
Reputation: 3279
Correct Answer correct answer

Quote:
Originally Posted by patelMD View Post
I think its an Inducer, in FA it says it increases the activity of P450...
Lippincottīs Pharmacology p.401, fig. 34.6 = INH inhibits
FA 2011 p. 245 INH inhibits


The correct answer is Rifampin

This question is from Clinical Pharmacology and Therapeutics
Reply With Quote Quick reply to this message
The above post was thanked by:
leo lakhani (06-22-2011), usluipek (06-22-2011)
  #11  
Old 06-22-2011
USMLE Forums Master
 
Steps History: Step 1 Only
Posts: 567
Threads: 25
Thanked 524 Times in 263 Posts
Reputation: 534
Default

To avoid any futher confussion regarding the Inducers or Inhibitors.. i remember those as the EKG and Bcg Vaccine..

INDUCERS
BCG PQRS

Barbiturate
Carbamazepine
GriseoFulvin
Phenytoin
Quinidine
Rifampin
St. John Wort
*Chronic Alcohol
As goljan says... Remember one, the other one is the other one...


INHIBITORS

which i also remember as SIC KEG

Sulfa
Isoniazid
Cimetidine

Ketoconazole
Erytromycin
Grape Fruit juice..
*Acute Alcohol

There are more but those are the basic..
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (06-22-2011), drciri (06-22-2011)



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
SLE ANTIBODY ? Anti DNA. Anti SMITH kemoo USMLE Step 2 CK Forum 2 06-09-2011 01:15 AM
Cocaine withdrawal or opiod withdrawal in neonate? dezirablize USMLE Step 2 CK Forum 4 03-23-2011 12:49 AM
Caffeine withdrawal question schiwei USMLE Step 1 Forum 8 12-14-2010 02:38 PM
SCC of the Lung with more symptoms Yallah USMLE Step 1 Forum 2 04-16-2010 09:02 PM
Neonatal Withdrawal Syndromes: Opiates versus Cocaine rasheed USMLE Step 2 CK Bits & Pieces 0 03-19-2010 10:18 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)